Alert archive / Kansas / Flood Watches in 2018

Flood Watch 1, NWS Dodge City, KS

October 6, 201816 counties in Kansas

NWS Dodge City, KS issued this flood watch at Oct 6, 2018, 3:06 PM CDT for 16 counties in Kansas. It took effect at Oct 7, 2018, 7:00 AM CDT. It was in force for 57 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2018, 3:06 PM CDT (20:06 UTC)
In effect from
Oct 7, 2018, 7:00 AM CDT
Expired
Oct 9, 2018, 4:01 PM CDT
In force
57 hr
Issued by
NWS Dodge City, KS
Flood severity
None

Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Ford County, KS, Gray County, KS, Hodgeman County, KS, Kiowa County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 44 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.1 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2018-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2018-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

313 
WGUS63 KDDC 062006
FFADDC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Dodge City KS
306 PM CDT Sat Oct 6 2018

...PERIODS OF HEAVY RAINFALL EXPECTED LATE THIS WEEKEND THROUGH
TUESDAY...

KSZ031-046-065-066-079>081-089-090-070500-
/O.NEW.KDDC.FA.A.0001.181007T1200Z-181009T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ellis-Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber-
Including the cities of Pheifer, Hays, La Crosse, Larned, 
St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, 
Haviland, Pratt, Coldwater, Lake Coldwater, Protection, 
Medicine Lodge, and Kiowa
306 PM CDT Sat Oct 6 2018

...FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY
AFTERNOON...

The National Weather Service in Dodge City has issued a

* Flood Watch for portions of central Kansas and south central 
  Kansas...including the following in central ...Kansas...Ellis 
  and Rush. in south central Kansas...Barber...Comanche... 
  Edwards...Kiowa...Pawnee...Pratt and Stafford. 

* From Sunday morning through Tuesday afternoon

* Showers and thunderstorms are expected to produce widespread
  rainfall across portions of central Kansas during the period.
  Locally heavy rainfall across already saturated ground may lead
  to flooding across the area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
9 follow-up statements
502 
WGUS63 KDDC 070403
FFADDC

Flood Watch
National Weather Service Dodge City KS
1103 PM CDT Sat Oct 6 2018

...PERIODS OF HEAVY RAINFALL EXPECTED SUNDAY MORNING THROUGH 
TUESDAY...

KSZ031-046-065-066-079>081-089-090-071800-
/O.CON.KDDC.FA.A.0001.181007T1200Z-181009T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ellis-Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber-
Including the cities of Pheifer, Hays, La Crosse, Larned, 
St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, 
Haviland, Pratt, Coldwater, Lake Coldwater, Protection, 
Medicine Lodge, and Kiowa
1103 PM CDT Sat Oct 6 2018

...FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT SUNDAY THROUGH
TUESDAY AFTERNOON...

The Flood Watch continues for

* Portions of central Kansas and south central Kansas... 
  including the following in central ...Kansas...Ellis and Rush. 
  in south central Kansas...Barber...Comanche...Edwards... 
  Kiowa...Pawnee...Pratt and Stafford. 

* From 7 AM CDT Sunday through Tuesday afternoon

* Showers and thunderstorms are expected to produce widespread 
  rainfall across portions of central Kansas during the period. 
  Locally heavy rainfall across already saturated ground may 
  lead to flooding across the area. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
471 
WGUS63 KDDC 071033
FFADDC

Flood Watch
National Weather Service Dodge City KS
533 AM CDT Sun Oct 7 2018

...PERIODS OF HEAVY RAINFALL EXPECTED THROUGH TUESDAY...

KSZ031-046-065-066-079>081-089-090-072300-
/O.CON.KDDC.FA.A.0001.181007T1200Z-181009T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ellis-Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber-
Including the cities of Pheifer, Hays, La Crosse, Larned, 
St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, 
Haviland, Pratt, Coldwater, Lake Coldwater, Protection, 
Medicine Lodge, and Kiowa
533 AM CDT Sun Oct 7 2018

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON...

The Flood Watch continues for

* Portions of central Kansas and south central Kansas... 
  including the following in central ...Kansas...Ellis and Rush. 
  in south central Kansas...Barber...Comanche...Edwards... 
  Kiowa...Pawnee...Pratt and Stafford. 

* Through Tuesday afternoon

* Showers and thunderstorms are expected to produce widespread 
  rainfall across portions of central Kansas during the period. 
  Locally heavy rainfall across already saturated ground may 
  lead to flooding across the area. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
440 
WGUS63 KDDC 072013
FFADDC

Flood Watch
National Weather Service Dodge City KS
313 PM CDT Sun Oct 7 2018

...PERIODS OF HEAVY RAINFALL EXPECTED THROUGH TUESDAY...

KSZ031-046-065-066-079>081-089-090-081000-
/O.CON.KDDC.FA.A.0001.000000T0000Z-181009T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ellis-Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber-
Including the cities of Pheifer, Hays, La Crosse, Larned, 
St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, 
Haviland, Pratt, Coldwater, Lake Coldwater, Protection, 
Medicine Lodge, and Kiowa
313 PM CDT Sun Oct 7 2018

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON...

The Flood Watch continues for

* Portions of central Kansas and south central Kansas... 
  including the following in central ...Kansas...Ellis and Rush. 
  in south central Kansas...Barber...Comanche...Edwards... 
  Kiowa...Pawnee...Pratt and Stafford. 

* Through Tuesday afternoon

* Showers and isolated thunderstorms are expected to produce
  widespread rainfall across portions of central Kansas during the
  period. Locally heavy rainfall across already saturated ground
  may lead to flooding across the area. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
001 
WGUS63 KDDC 080923
FFADDC

Flood Watch
National Weather Service Dodge City KS
423 AM CDT Mon Oct 8 2018

...PERIODS OF HEAVY RAINFALL EXPECTED THROUGH TUESDAY...

KSZ031-046-065-066-079>081-089-090-082300-
/O.CON.KDDC.FA.A.0001.000000T0000Z-181009T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ellis-Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber-
Including the cities of Pheifer, Hays, La Crosse, Larned, 
St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, 
Haviland, Pratt, Coldwater, Lake Coldwater, Protection, 
Medicine Lodge, and Kiowa
423 AM CDT Mon Oct 8 2018

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON...

The Flood Watch continues for

* Portions of central Kansas and south central Kansas... 
  including the following in central ...Kansas...Ellis and Rush. 
  in south central Kansas...Barber...Comanche...Edwards... 
  Kiowa...Pawnee...Pratt and Stafford. 

* Through Tuesday afternoon

* Showers and scattered thunderstorms are expected to produce 
  widespread rainfall across portions of central Kansas during the
  period. Locally heavy rainfall across already saturated ground 
  may lead to flooding across the area. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
572 
WGUS63 KDDC 081420
FFADDC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Dodge City KS
920 AM CDT Mon Oct 8 2018

KSZ030-045-064-077-078-087-088-090600-
/O.EXA.KDDC.FA.A.0001.000000T0000Z-181009T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Trego-Ness-Hodgeman-Gray-Ford-Meade-Clark-
Including the cities of Wakeeney, Ness City, Jetmore, Hanston, 
Cimarron, Montezuma, Dodge City, Meade, Plains City, Fowler, 
Ashland, and Minneola
920 AM CDT Mon Oct 8 2018

...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...

The National Weather Service in Dodge City has expanded the

* Flood Watch to include portions of southwest Kansas and west 
  central Kansas...including the following in southwest ...
  Kansas...Clark...Ford...Gray...Hodgeman and Meade. in west 
  central Kansas...Ness and Trego. 

* Through Tuesday afternoon

* Showers and scattered thunderstorms are expected to produce 
  widespread rainfall across portions of central Kansas during 
  the period. Locally heavy rainfall across already saturated 
  ground may lead to flooding across the area. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

KSZ031-046-065-066-079>081-089-090-090600-
/O.CON.KDDC.FA.A.0001.000000T0000Z-181009T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ellis-Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber-
Including the cities of Pheifer, Hays, La Crosse, Larned, 
St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, 
Haviland, Pratt, Coldwater, Lake Coldwater, Protection, 
Medicine Lodge, and Kiowa
920 AM CDT Mon Oct 8 2018

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON...

The Flood Watch continues for

* Portions of central Kansas and south central Kansas... 
  including the following in central ...Kansas...Ellis and Rush. 
  in south central Kansas...Barber...Comanche...Edwards... 
  Kiowa...Pawnee...Pratt and Stafford. 

* Through Tuesday afternoon

* Showers and scattered thunderstorms are expected to produce 
  widespread rainfall across portions of central Kansas during 
  the period. Locally heavy rainfall across already saturated 
  ground may lead to flooding across the area. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
417 
WGUS63 KDDC 090326
FFADDC

Flood Watch
National Weather Service Dodge City KS
1026 PM CDT Mon Oct 8 2018


KSZ030-031-045-046-064>066-077>081-087>090-091200-
/O.CON.KDDC.FA.A.0001.000000T0000Z-181009T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Trego-Ellis-Ness-Rush-Hodgeman-Pawnee-Stafford-Gray-Ford-Edwards-
Kiowa-Pratt-Meade-Clark-Comanche-Barber-
Including the cities of Wakeeney, Pheifer, Hays, Ness City, 
La Crosse, Jetmore, Hanston, Larned, St. John, Stafford, 
Macksville, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, 
Greensburg, Haviland, Pratt, Meade, Plains City, Fowler, Ashland,
Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, 
and Kiowa
1026 PM CDT Mon Oct 8 2018

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON...

The Flood Watch continues for

* Portions of central Kansas...south central Kansas...southwest 
  Kansas and west central Kansas...including the following in 
   ...central Kansas...Ellis and Rush. in south central Kansas...
   Barber...Comanche...Edwards...Kiowa...Pawnee...Pratt and 
  Stafford. in southwest Kansas...Clark...Ford...Gray...Hodgeman 
  and Meade. in west central Kansas...Ness and Trego. 

* Through Tuesday afternoon

* Showers and scattered thunderstorms overnight and early Tuesday
  are expected to produce widespread rainfall during the period,
  especially across central Kansas. Locally heavy rainfall across
  already saturated ground may lead to flooding across the area. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
511 
WGUS63 KDDC 090846
FFADDC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Dodge City KS
346 AM CDT Tue Oct 9 2018


KSZ030-031-045-046-064>066-077>081-087>090-092115-
/O.EXT.KDDC.FA.A.0001.000000T0000Z-181010T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Trego-Ellis-Ness-Rush-Hodgeman-Pawnee-Stafford-Gray-Ford-Edwards-
Kiowa-Pratt-Meade-Clark-Comanche-Barber-
Including the cities of Wakeeney, Pheifer, Hays, Ness City, 
La Crosse, Jetmore, Hanston, Larned, St. John, Stafford, 
Macksville, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, 
Greensburg, Haviland, Pratt, Meade, Plains City, Fowler, Ashland,
Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, 
and Kiowa
346 AM CDT Tue Oct 9 2018

...FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING...

The Flood Watch is now in effect for

* Portions of central Kansas...south central Kansas...southwest 
  Kansas and west central Kansas...including the following in 
   ...central Kansas...Ellis and Rush. in south central Kansas...
   Barber...Comanche...Edwards...Kiowa...Pawnee...Pratt and 
  Stafford. in southwest Kansas...Clark...Ford...Gray...Hodgeman 
  and Meade. in west central Kansas...Ness and Trego. 

* Through this evening

* Showers and scattered thunderstorms overnight and early 
  Tuesday are expected to produce widespread rainfall during the 
  period, especially across central Kansas. Locally heavy 
  rainfall across already saturated ground may lead to flooding 
  across the area. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
251 
WGUS63 KDDC 091621
FFADDC

Flood Watch
National Weather Service Dodge City KS
1121 AM CDT Tue Oct 9 2018

KSZ077-078-080-087>089-091730-
/O.CAN.KDDC.FA.A.0001.000000T0000Z-181010T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gray-Ford-Kiowa-Meade-Clark-Comanche-
Including the cities of Cimarron, Montezuma, Dodge City, 
Greensburg, Haviland, Meade, Plains City, Fowler, Ashland, 
Minneola, Coldwater, Lake Coldwater, and Protection
1121 AM CDT Tue Oct 9 2018

...FLOOD WATCH IS CANCELLED...

The Flood Watch for portions of south central Kansas and
southwest Kansas has been cancelled. 

$$

KSZ030-031-045-046-064>066-079-081-090-100000-
/O.CON.KDDC.FA.A.0001.000000T0000Z-181010T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Trego-Ellis-Ness-Rush-Hodgeman-Pawnee-Stafford-Edwards-Pratt-
Barber-
Including the cities of Wakeeney, Pheifer, Hays, Ness City, 
La Crosse, Jetmore, Hanston, Larned, St. John, Stafford, 
Macksville, Kinsley, Lewis, Pratt, Medicine Lodge, and Kiowa
1121 AM CDT Tue Oct 9 2018

...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

The Flood Watch continues for

* Portions of central Kansas...south central Kansas...southwest 
  Kansas and west central Kansas...including the following in 
   ...central Kansas...Ellis and Rush. in south central Kansas...
   Barber...Edwards...Pawnee...Pratt and Stafford. in southwest 
  Kansas...Hodgeman. in west central Kansas...Ness and Trego. 

* Until 7 PM CDT this evening

* Heavy rainfall will continue, especially across central Kansas.
  Locally heavy rainfall across already saturated ground may lead
  to flooding across the area. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
981 
WGUS63 KDDC 092101
FFADDC

Flood Watch
National Weather Service Dodge City KS
401 PM CDT Tue Oct 9 2018

KSZ030-031-045-046-064>066-079-081-090-092215-
/O.CAN.KDDC.FA.A.0001.000000T0000Z-181010T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Trego-Ellis-Ness-Rush-Hodgeman-Pawnee-Stafford-Edwards-Pratt-
Barber-
Including the cities of Wakeeney, Pheifer, Hays, Ness City, 
La Crosse, Jetmore, Hanston, Larned, St. John, Stafford, 
Macksville, Kinsley, Lewis, Pratt, Medicine Lodge, and Kiowa
401 PM CDT Tue Oct 9 2018

...FLOOD WATCH IS CANCELLED...

The Flood Watch for portions of central Kansas...south central
Kansas...southwest Kansas and west central Kansas has been
cancelled. Significant rainfall has come to an end across central
and south central Kansas.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this flood watch went out at Oct 6, 2:52 PM CDT, 14 minutes earlier.

Area forecast discussion, Oct 6, 2:52 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
252 PM CDT Sat Oct 6 2018

...UPDATE TO LONG TERM...

.SHORT TERM...(This evening through Sunday)
Issued at 1215 PM CDT Sat Oct 6 2018

Although a prevailing southwest flow aloft will weaken tonight,
precip chances will return to central and portions of southwest
Kansas this evening as a strong upper level trough of low pressure
dropping southeast across the Intermountain West continues to dig
into the Desert Southwest, in turn setting up an increasingly
difluent southwest flow across the Western High Plains. Meanwhile,
surface high pressure drifting eastward across the Northern Plains
will begin to edge into the Upper Midwest helping to set up an
easterly upslope flow across western Kansas through Sunday afternoon.
Considering the increasing dynamic support, periods of light rain,
possibly drizzle as well, may develop later this evening and continue
through early Sunday. Although chances are minimal, short range model
soundings do hint at a very limited amount of elevated instability
present through the period lending to the potential for a few embedded
thunderstorms. However, a lack of any strong convection should
alleviate any potential significant flooding concerns tonight through
Sunday morning with rainfall amounts expected to be generally less
than an inch.

Mostly cloudy to overcast skies and little change to the general air
mass across the high plains will result in widespread lows in the
40s(F) tonight. Factoring in increased cloud cover and likely
areas of precip, highs are only expected to reach up into the
50s(F) Sunday afternoon with a few 60s(F) still possible further
south near the Oklahoma border as low level southeasterly winds
set up across western Kansas.

.LONG TERM...(Sunday night through Saturday)
Issued at 247 PM CDT Sat Oct 6 2018

Thunderstorm chances continue into Monday as the upper level
trough becomes more amplified as it digs further southeast across
the Desert Southwest, further enhancing the difluent southwest
flow aloft across the Western High Plains. Meanwhile, a more
southeasterly upslope flow will increase moisture across the
region with surface dewpoints pushing into the 60s(F) across
central and portions of southwest Kansas, in turn increasing
instability somewhat. Although vertical directional shear profiles
look less than favorable, a strengthening southerly upper level
jet with a magnitude of +90kt is expected to set up across the
high plains of western Kansas in conjunction with a frontal
boundary projected to push into the area in question late Monday.
This will set the stage for potential widespread shower/thunderstorm
development that is likely to continue into Tuesday. Considering
the duration of possible rainfall combined with pooling moisture
and PW values upward of 1 to 1.5 inches, the main concern will be
the potential for flooding, specifically across areas with already
saturated ground from previous rainfall in the past day. Expecting
to hoist a flood watch that will include begin early Sunday to
correspond with neighboring offices but with a focus more
concentrated on tomorrow night through early Tuesday when higher
rainfall amounts are expected.

Prevailing southerlies will help draw slightly warmer air into
western Kansas Monday, pushing H85 temperatures well up into the
mid/upper teens(C). Should see highs up into the 70s(F) Monday
afternoon.  A cold front projected to push through western Kansas
Monday night will allow much cooler air to filter southward into
western Kansas Tuesday, dropping H85 temperatures below 10C across
the high plains by late afternoon. Highs are expected to be
reached early in the day with temperatures falling by Tuesday
afternoon. Below normal temperatures are then expected to persist
through at least the middle part of the week with surface high
pressure remaining predominate across the Northern Plains.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1200 PM CDT Sat Oct 6 2018

Low level stratus resulting in MVFR cigs in the vicinity of all
TAF sites will persist across much of southwest and central Kansas
through early this evening with cigs then lowering to IFR overnight.
Periods of light rain/drizzle are expected to develop later this
evening with a few embedded thunderstorms not out of the question.
Northeasterly winds 5 to 15kt will persist through late this
afternoon as a broad surface high shifts eastward across the
Northern and Central Plains. Light winds are then expected to turn
more easterly this evening and continue through the overnight
hours as the surface high pushes further east.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  43  58  57  71 /  70  70  50  70
GCK  42  55  54  69 /  60  70  50  60
EHA  42  60  53  72 /  50  60  50  40
LBL  43  60  56  73 /  70  80  50  60
HYS  42  53  53  69 /  60  80  50  70
P28  48  60  60  75 /  80  80  50  80

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Flood Watch from Sunday morning through Tuesday afternoon for
KSZ031-046-065-066-079>081-089-090.

&&

SHORT TERM...JJohnson
LONG TERM...JJohnson
AVIATION...JJohnson
Hazardous weather outlook, Oct 6, 3:21 AM CDT, 11 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
321 AM CDT Sat Oct 6 2018

KSZ030-031-043>046-061>066-074>081-084>090-070830-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
321 AM CDT Sat Oct 6 2018 /221 AM MDT Sat Oct 6 2018/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Scattered thunderstorms will be possible across south central
Kansas today spreading across the remainder of the area tonight.
These storms are not expected to be severe.

Day 1 Hazards
-------------
* Tornado: Limited risk
* Hail: Elevated risk
* Thunderstorm wind damage: Elevated risk
* Flooding: Elevated risk
* Lightning: Elevated risk
* Non-thunderstorm wind: Limited risk

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Days 2-7 Discussion
-------------------

Scattered showers and thunderstorms will be possible through
Tuesday. These storms are not expected to be severe but flooding
may be a problem in some places.

Days 2-7 Hazards
----------------
* Sunday
  - Flooding: Elevated risk
  - Lightning: Limited risk

* Monday
  - Lightning: Limited risk

* Tuesday
  No hazards.

* Wednesday
  No hazards.

* Thursday
  No hazards.

* Friday
  No hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage http://weather.gov/ddc/ehwo

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 7:43 PM CDTSpecial Weather StatementDDCRush47 min
Oct 5, 8:27 PM CDTSpecial Weather StatementDDCRush33 min
Oct 5, 11:16 PM CDTSpecial Weather StatementDDCKiowa44 min

Nearby

Flood Watches in Kansas, 2018Every flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.